... pregnant. I also suffer from major depression, and PTSD. I was taking topamax 400mg a day for the flash backs, 60mg cymbalta for the depression and back pain I have, and the ritalin. I am now taking 100mg welbutrin SR, a prenatal vitamin, and an omega 3 (been out of the omega 3 for a bout 2 months now.) Anyway I am overwhelmed, unfocused, and disorganized. I was told by my psych doc to stop taking the prescriptions because they are harmful to a baby(I stopped the topamax, cymbalta, and ritalin 6 months ago) and started taking the welbutrin 4 months ago because I was a reck not taking anything at all and hoped that the welbutrin would help w/depressin and add. I talked to my PCP and he said taking the ritalin would be fine as long as I stop once I know I am pregnant (and because I'm trying I am testing for ovulation monthly and can start early pregnancy testing if if I begin taking the ritalin again) my PCP's thoughts behind taking the ritalin is 1.being comfortable while trying 2. most ppl stop taking drugs harmful to a fetus only after they find out they are pregnant, and 3. if you are stressed conceiving is difficult at best. I guess I am just asking for opinins from people who have been through this. I will stop taking the ritalin while pregnant but am unsure if suffering before pregnancy is serving myself or the potential baby more harm than good
I agree with your PCP's approach. Once you know you are pregnant you can discontinue the ritalin. If you get started with an obstetrician/gynecologist early, they can explain what to do. The baby doesn't attach to you with a placenta in the first few weeks after conception so isn't going to be affected by the medications immediately anyway. Your obstetrician can explain all this to you so get started with one now, good luck and relax, you'll be on your way in no time.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Sep 2010 • 1 answer
Posted 24 Mar 2012 • 3 answers
Posted 4 Jun 2013 • 3 answers
Posted 26 Sep 2014 • 4 answers
Posted 19 Mar 2016 • 2 answers